Hail, Yuma
- When
- June 17, 1:35 AM MST
- Where
- Yuma County, 9 mi N of Yuma
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.250, -102.720
A thunderstorm produced hail resulting in one severe report in Yuma County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A thunderstorm produced hail resulting in one severe report in Yuma County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 16, 9:55 PM MST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1055 PM MDT TUE JUN 16 2009 .SYNOPSIS... 217 PM MDT TUE JUN 16 2009 ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA INDICATED QUASI- ZONAL FLOW OVER THE CENTRAL HIGH PLAINS EARLY THIS AFTERNOON. SHORTWAVE TROUGH WHICH BROUGHT ACTIVE WEATHER TO THE REGION LAST NIGHT HAS TRANSITIONED EASTWARD INTO THE TENNESSEE VALLEY. DEEPENING MID/UPPER TROUGH WAS LOCATED OVER THE GREAT BASIN/DESERT SOUTHWEST WITH ANOTHER CLOSED MID/UPPER LOW OVER THE DAKOTAS. AT THE SURFACE...WEAK CU HAS FORMED ALONG THE FAVORED HIGHER TERRAIN AREAS OF THE CHEYENNE RIDGE...PALMER DIVIDE AND RATON MESA. FOLTZ && .DISCUSSION... 217 PM MDT TUE JUN 16 2009 FORECAST CONCERNS WILL REVOLVE AROUND VERY SLIM CHANCES FOR CONVECTION OVER EASTERN COLORADO TONIGHT FOLLOWED BY TIMING OF FROPA THURSDAY. WEAK CONVECTION HAS BEGUN TO DEVELOP OVER THE CHEYENNE RIDGE AHEAD OF WEAK SHORTWAVE TROUGH MOVING INTO THE FOUR CORNERS REGION WITH A MODERATE H25 JET OF AROUND 70KTS. EXPECT WEAK CONVECTION TO CONTINUE TO DEVELOP BUT QUESTION REMAINS HOW FAR EAST IT WILL MAKE IT. HAVE TRIMMED POPS BACK TO THE COLORADO ZONES BASED ON CURRENT TRENDS. MID/UPPER RIDGE BEGINS TO EXPAND NORTHWARD INTO THE AREA ON WEDNESDAY ALLOWING TEMPS TO JUMP INTO THE LOW TO MID 90S. COULD COME VERY CLOSE TO THE TRIPLE DIGITS OVER THE FAR EAST BUT OPTED TO GO A BIT COOLER GIVEN VERY MOIST SOILS AND POTENTIAL FOR THIN CIRRUS DURING PEAK HEATING. WEAK SHORTWAVE TROUGH TRANSLATES THROUGH THE PERIPHERY OF THE RIDGE WEDNESDAY EVENING. CANT RULE OUT A STORM OR TWO OVER NORTHERN PORTIONS OF THE REGION SO OPTED TO GO WITH LOW SLIGHT CHANCE POPS. WEAK CAA REGIME SETS UP FOR THURSDAY ALLOWING FOR SLIGHTLY COOLER MAX TEMPS BEFORE SLIGHTLY STRONGER COLD FRONT PUSHES THROUGH THURSDAY NIGHT. BUMPED POPS TO CHANCE CATEGORY OVER THE NORTHERN HALF OF THE CWA. THERMAL PROFILES WOULD SUGGEST THE POTENTIAL FOR LOCALLY HEAVY RAIN AS PW VALUES WILL BE ROUGHLY 150 PERCENT OF NORMAL. LIMITED CAPE AND RELATIVELY WEAK LAPSE RATES WILL MOST LIKELY PRECLUDE THE THREAT OF SEVERE WX BUT GIVEN CLIMATOLOGY... SOMETHING THAT SHOULD STILL BE MONITORED. CLOSED SOUTHWEST MID/UPPER LOW BECOMES ABSORBED INTO THE MEAN FLOW BY SATURDAY WITH ANOTHER SHORTWAVE TROUGH PROGGED TO MOVE INTO THE CENTRAL HIGH PLAINS. WITH FORECASTED LEE-SIDE CYCLOGENESIS...HAVE LOW SLIGHT CHANCE POPS SATURDAY NIGHT THROUGH SUNDAY NIGHT. HEAT BEGINS TO BUILD BACK IN FOR MONDAY AND TUESDAY AS BROAD MID/UPPER RIDGE BUILDS BACK INTO THE TRI STATE REGION. FOLTZ && .AVIATION... 1055 PM MDT TUE JUN 16 2009 FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED THROUGH THE ENTIRE PERIOD. POSSIBILITY OF ISOLATED THUNDERSTORMS THE PROBLEM AT THE BEGINNING AND END OF THE PERIOD. LOW CHANCE OF THUNDERSTORMS TO OCCUR NEAR KMKC INTO THE MID MORNING HOURS BUT HAVE LOW CONFIDENCE IN ITS OCCURRENCE SO HANDLED IT WITH CB MENTION. A SURFACE BOUNDARY PUSHES IN LATE IN THE DAY AND EARLY IN THE EVENING WITH THE BETTER CHANCE OF THUNDERSTORMS OCCURRING AT THE KMCK TAF. AGAIN DUE TO UNCERTAINTY AND BEING AT THE END OF THE PERIOD...CHOSE TO HANDLE THIS WITH THE MENTION OF CB AND VCTS. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1102 AM MDT TUE JUN 16 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1102 AM MDT TUE JUN 16 2009 /1202 PM CDT TUE JUN 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE HIGHER TERRAIN OF COLORADO AND MOVE OVER THE REMAINDER OF THE TRI-STATE REGION LATE TONIGHT. THE MAIN THREAT WILL BE LIGHTNING WITH SOME HEAVY RAIN AND SMALL HAIL POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS MAY LINGER INTO WEDNESDAY, HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL ARRIVE LATE THURSDAY ALONG A COLD FRONT, WITH LOW PROBABILITIES FOR THUNDERSTORMS CONTINUING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JSL
The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 08:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169938.